LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter



Tax deductible

The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.
In the United States, your donations are tax deductible.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » chest pain and weakness in left arm after azithromycin

 - UBBFriend: Email this page to someone!    
Author Topic: chest pain and weakness in left arm after azithromycin
gigimac
Frequent Contributor (1K+ posts)
Member # 33353

Icon 1 posted      Profile for gigimac     Send New Private Message       Edit/Delete Post   Reply With Quote 
I posted earlier about an abx to knock out sinus infection besides zith, but more importantly, I now have heaviness in chest, chest pain, weakness and tingling in left arm, and it seems the tingling might be moving to my left leg.


I am going to the dr. soon, will an ekg rule out heart problems?

Any tests i should ask for? I am pretty scared.

Posts: 1533 | From Greensboro NC | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
GretaM
Frequent Contributor (1K+ posts)
Member # 40917

Icon 1 posted      Profile for GretaM     Send New Private Message       Edit/Delete Post   Reply With Quote 
Azithromycin is one of those abx that can affect the QT-Interval of the heart.

It has a long half life.

You should STOP taking it and phone your LL immediately.

Posts: 4358 | From British Columbia, Canada | Registered: Jun 2013  |  IP: Logged | Report this post to a Moderator
jupiter76
LymeNet Contributor
Member # 37697

Icon 1 posted      Profile for jupiter76     Send New Private Message       Edit/Delete Post   Reply With Quote 
this is herxing. had this reaction from the nerves as well sometimes when starting or resuming ABx again. this should go away within days.

don´t know what you mean by chest pain. if it is the heart you should consult your doc. I just can say I had severe burning in the chest which was lung/bronchia I´m pretty sure. this can be a die off reaction or it can be from histamine. Azi can cause qt prolonging but this is usually heart rythm disruption and not pain. If you have breathing problems this could be from histamine release as a result of die off. Antihistaminics should help if so.
If you are not sure or it gets worse or doesn`t gets better consult your doc.
probably he will find nothing.

Posts: 184 | From Germany | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
gigimac
Frequent Contributor (1K+ posts)
Member # 33353

Icon 1 posted      Profile for gigimac     Send New Private Message       Edit/Delete Post   Reply With Quote 
you are right. they found nothing. went to er. I was having just a bit of chest pain but the worst was the weak'heavy feeling in arm and chest, tingling in left hand's fingertips.

have stopped zith and doc did xray, did blood test to look for elevated heart protein and ekg. It was all good, which is a huge relief. The er doc, said he thought it was muscular and stress was making it worse. He gave me prednisone but thankfully, I know better.

No steroids!!!!!

Anyway i am gonna chalk it up to another lymie thing for now and see my doc this week.

I have been on claritin all week, allergies are killing me, so wouldn't the claritin have helped if it was histamine? The claritin didn't seem to change anything for better or worse.

Posts: 1533 | From Greensboro NC | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
gigimac
Frequent Contributor (1K+ posts)
Member # 33353

Icon 1 posted      Profile for gigimac     Send New Private Message       Edit/Delete Post   Reply With Quote 
i told the er doc about taking zith. He said if it was the zith causing it the problem would go away. Is that true??

Is ekg the best test for diagnosing a problem with qt interval? If the qt interval was affected and caused the symptoms, will it get better?

Posts: 1533 | From Greensboro NC | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
jupiter76
LymeNet Contributor
Member # 37697

Icon 1 posted      Profile for jupiter76     Send New Private Message       Edit/Delete Post   Reply With Quote 
for me this kind of herx took up to 2 weeks to disappear after stopping abx. do detox! take binders. i would resume after the herx is gone, seems to have hit something. Azi needs plaquenil to really work but I would do this only after the azi alone does not leads to herxing.
Posts: 184 | From Germany | Registered: May 2012  |  IP: Logged | Report this post to a Moderator
sk8ter
LymeNet Contributor
Member # 8671

Icon 1 posted      Profile for sk8ter     Send New Private Message       Edit/Delete Post   Reply With Quote 
Did they specifically look for long Q T Syndrome... If it was just an ER dr or a reg Cardio then they would usual NOT look for it.. You need an electrophysiologist Cardio Dr.. And then it will take a 24 hr to at least a week holter to find it.. Do NOT mes around with this... Zithro was put with a black box warning because of this... Call for your records, get copies, and get it to a EP Cardiologist that knows about this http://www.sads.org/...here is the SADS Foundation info for Long Q T Syndrome...
Posts: 871 | From orange county, ca. | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
gigimac
Frequent Contributor (1K+ posts)
Member # 33353

Icon 1 posted      Profile for gigimac     Send New Private Message       Edit/Delete Post   Reply With Quote 
thanks for the info. sk8er! i will look into it
Posts: 1533 | From Greensboro NC | Registered: Aug 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2019 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


Home | Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Webmaster